Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 9, 2009, 4:28 AM EST for 5 counties in Florida. It took effect at Jan 9, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 4:28 AM EST (09:28 UTC)
- In effect from
- Jan 9, 2009, 12:00 PM EST
- Expired
- Jan 9, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 090928 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 428 AM EST FRI JAN 9 2009 FLZ041-044>046-053-144-092300- /O.UPG.KMLB.FW.A.0002.090109T1700Z-090109T2300Z/ /O.NEW.KMLB.FW.W.0002.090109T1700Z-090109T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 428 AM EST FRI JAN 9 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST. A VERY DRY AIRMASS WILL REMAIN OVER NORTH INTERIOR SECTIONS TODAY. MINIMUM RELATIVE HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE FORECAST THIS AFTERNOON ACROSS THE WARNING AREA. WINDS ARE FORECAST TO BECOME NORTHEAST AT 7 TO 10 MPH DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 10:00 PM EST, 6 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 10:00 PM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EST THU JAN 8 2009
.DISCUSSION...
OVERNIGHT...A REINFORCING DRY COLD FRONT ACROSS NORTH FLORIDA WILL
CONTINUE ITS SOUTHWARD TRACK OVERNIGHT ARRIVING IN SOUTH-CENTRAL
FLORIDA BY DAYBREAK FRI MORNING. LIGHT SOUTHWEST WINDS WILL
TRANSITION TO NORTH-NORTHWEST BEHIND THIS FEATURE. THE MAIN EFFECT
WILL BE GUSTY WINDS OVER THE MARINE WATERS AS THE BOUNDARY PASSES
THROUGH THE REGION. LOWS COOL AND MAINLY IN THE 40S UNDER CLEAR
SKIES. NO CHANGES PLANNED TO THE CURRENT FORECAST PACKAGE.
FRI...HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE DEPARTING FRONT
ON FRIDAY AND ONSHORE FLOW WILL DEVELOP BY EARLY AFTERNOON. NO
SIGNIFICANT WEATHER EXPECTED AND COASTAL AREAS WILL BE SPARED THE
DRYER CONDITIONS DUE TO AFTERNOON ONSHORE FLOW. TEMPS WILL REMAIN IN
THE 60S ACROSS THE NORTH HALF OF THE AREA AND STRUGGLE TO 70 OVER
THE SOUTHERN PORTIONS UNDER SUNNY SKIES.
&&
.AVIATION...CONTINUED VFR CONDITIONS AREAWIDE THROUGH FRIDAY.
&&
.MARINE...OVERNIGHT-FRI...W WINDS AROUND 20 KTS WILL VEER TO THE
N-NW BEHIND A DRY COLD FRONT OVERNIGHT. SEAS WILL INCREASE TOWARDS
ADVISORY CRITERIA WELL AWAY FROM THE COAST AND REMAIN 3-4 FT NEAR
SHORE. A SMALL CRAFT ADVISORY IS IN EFFECT...MAINLY FOR WINDS
OFFSHORE THRU MID FRI MORNING. WINDS WILL GRADUALLY DECREASE FROM
DAYBREAK INTO THE EARLY AFTERNOON ON FRI.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION)...A DRY FRONT WILL PASS ACROSS
THE AREA TONIGHT...TO BE FOLLOWED BY ANOTHER HIGH PRESSURE CENTER
DURING THE DAY FRIDAY. WINDS WILL DEVELOP AN ONSHORE COMPONENT
FRIDAY AFTERNOON AND DRIEST CONDITIONS WILL BE OVER INTERIOR
COUNTIES. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY FOR THE
INTERIOR COUNTIES FROM OSCEOLA COUNTY NORTHWARD DUE TO SEVERAL HOURS
OR GREATER OF CRITICALLY LOW RH. ANOTHER FRONT APPROACHING ON SUNDAY
IS FORECAST TO PRODUCE THE NEXT CHANCE OF RAIN ACROSS THE AREA.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SEDLOCK/CRISTALDINearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.